MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 410-152
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Radiation Exposure, Unintended (3164)
Date of Event 09/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: the device was returned to the manufacturer, and was evaluated on 1 oct 2020 by a cross functional team.A 0.014 guidewire was fed through both the distal tip, and proximal end without issue.The device was patent the entire working length.The team was unable to replicate the patency complaint.However, an obvious breach to the outer jacket was seen 5cm from the distal tip, and extended 11cm towards the proximal end.No broken fibers were seen in the area of the breach.However, this evaluation now makes this event reportable due to the potential for exposure to manufacturing materials as well as inadvertent exposure to laser energy/radiation.
 
Event or Problem Description
A peripheral atherectomy procedure commenced, indication for procedure unavailable but information was requested.The physician chose to use a spectranetics turbo elite laser atherectomy catheter to treat the patient.Initially, the complaint was that the device would not advance over a viper wire.A second turbo elite device was used to successfully complete the procedure with no reported patient harm.However, when the turbo elite catheter was returned to the manufacturer, and evaluated on 01 oct 2020, it was discovered that there was a breach in the device's outer jacket.This event is being reported due to the potential for exposure to manufacturing materials as well as inadvertent exposure to laser energy/radiation.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key10692722
Report Number1721279-2020-00212
Device Sequence Number10838964
Product Code MCW
UDI-Device Identifier00813132024697
UDI-Public(01)00813132024697(17)220604(10)FBD20E26A
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2022
Device Model Number410-152
Device Catalogue Number410-152
Device Lot NumberFBD20E26A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;